Translator Disclaimer
December 2011 Asymptotic optimality of the Westfall–Young permutation procedure for multiple testing under dependence
Nicolai Meinshausen, Marloes H. Maathuis, Peter Bühlmann
Ann. Statist. 39(6): 3369-3391 (December 2011). DOI: 10.1214/11-AOS946

Abstract

Test statistics are often strongly dependent in large-scale multiple testing applications. Most corrections for multiplicity are unduly conservative for correlated test statistics, resulting in a loss of power to detect true positives. We show that the Westfall–Young permutation method has asymptotically optimal power for a broad class of testing problems with a block-dependence and sparsity structure among the tests, when the number of tests tends to infinity.

Citation

Download Citation

Nicolai Meinshausen. Marloes H. Maathuis. Peter Bühlmann. "Asymptotic optimality of the Westfall–Young permutation procedure for multiple testing under dependence." Ann. Statist. 39 (6) 3369 - 3391, December 2011. https://doi.org/10.1214/11-AOS946

Information

Published: December 2011
First available in Project Euclid: 5 March 2012

zbMATH: 1246.62124
MathSciNet: MR3012412
Digital Object Identifier: 10.1214/11-AOS946

Subjects:
Primary: 62F03, 62J15

Rights: Copyright © 2011 Institute of Mathematical Statistics

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.39 • No. 6 • December 2011
Back to Top